MAUDE Adverse Event Report: BIOMÉRIEUX, INC. VITEK 2 AST-GP75 TEST KIT; VITEK® 2 AST-GP75 TEST KIT

BIOMÉRIEUX, INC. VITEK 2 AST-GP75 TEST KIT; VITEK® 2 AST-GP75 TEST KIT
Catalog Number 415670
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of false positive (resistant) cefoxitin screen results for staphylococcus aureus atcc® 29213¿ while performing internal quality control testing with the vitek® 2 ast-gp75 test kit (ref 415670, lot 2751392103).Initial and repeat analysis obtained positive (resistant) cefoxitin screen results.Vitek® 2: cefoxitin screen = positive (resistant).Expected: cefoxitin screen = negative (susceptible).Troubleshooting performed by local customer service (lcs) provided the customer with some suggestions for improving their set up, but the cefoxitin screen results obtained were still positive (resistant).A field service engineer (fse) visited the customer's site on 20aug2020 and replaced the optics on the vitek® 2 instrument.The customer performed additional quality control testing with lot 2751392103 after the fse replaced the optics and obtained false positive cefoxitin screen results.As this discrepancy occurred during quality control testing, there is no patient involved.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding false positive (resistant) cefoxitin screen (oxsf) for staphylococcus aureus atcc® 29213¿ while performing internal quality control testing with the vitek® 2 ast-gp75 test kit (ref 415670, lot 2751392103).After troubleshooting, the onsite field service engineer (fse) changed the optics.The customer obtained a new dispensette and autoclaved the one in use, and the issue was resolved.Since the issue was resolved, the customer did not submit the strain; the internal qc strain was tested instead for the biomerieux internal investigation.The internal s.Aureus atcc 29213 strain was subbed and tested on the customer¿s lot and a random lot of ast-gp75 cards (2751494403), in duplicate.On all cards tested, the expected negative oxsf results were obtained.Additionally, no other qc deviations occurred on any card tested.Cards were performing as expected for this qc strain.The customers issue was not reproduced.Vitek 2 ast-gp75 lot 2751392103 met final qc release criteria and passed qc performance testing.See section h10.

Brand Name
VITEK 2 AST-GP75 TEST KIT
Common Device Name
VITEK® 2 AST-GP75 TEST KIT
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key10514898
Report Number1950204-2020-00170
Device Sequence Number19746992
Product Code LON
UDI-Device Identifier03573026437183
UDI-Public03573026437183
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2021
Device Catalogue Number415670
Device Lot Number2751392103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date11/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1